Get your Health question answered in 3 easy steps

187 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Pregnant. Taking nitrofurantoin for frequent urination. Chunks appearing in urine. Should I be worried?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Fri, 8 Feb 2013 in Urinary and Bladder Problems
Question: Hi, Im 7 weeks pregnant. I have inflammation on the lower abdomen and frecuent urination. with a sense of urgency. Went to Dr and prescribed me antibiotics -Nitrofurantoin 100mg--thinking it was a UTI. Urine test came back negative for bacteria. Now, when I urinate I have large brownish grey chunks that appear like some type of tissue. The largest one sized 1cm to 2cm long but not stringy. They look like chunks. Should I worry about it? Please help. I will not be able to see myOBGYN until Tuesday.
doctor
Answered by Dr. Das Arindam 11 minutes later
Hello,

Thank you for posting a query.

Look, the picture you uploaded, does not looks like to appear in urine. Most probably, it is coming out from your vagina. It is not a UTI.

And, it looks like some part of placental tissue.

It is not a good sign.

You need an urgent ultrasound scan of abdomen to rule out any possibility of missed / spontaneous abortion.

Rush to Emergency department of nearby hospital, if your treating doctor is not available right now.

Next management should be done according to the ultrasound scan report.


Hope this information suffices. Let me know, if you have any more question.

Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Das Arindam 4 minutes later
I will go to the ER right now. Im worried now
doctor
Answered by Dr. Das Arindam 11 minutes later
Hello,

Thank you for writing back.

Yes, you should go to ER right now.

Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Lab Tests

Recent questions on  Nitrofurantoin

doctor1 MD

Hi

About 5 weeks ago I developed cystitis which I tried to get rid of myself by drinking plenty of fluids and cranberry juice. I couldn't get rid of it and was presribed trimethroprim for 3 days, this did nothing so I went to GP again on 4 day as I was vomiting and was unable to keep anything down by then. The GP prescribed Ciprofloxacin and painkillers but I couldn't keep these down either. By the following day my skin was a yellow colour and I was taken into hospital for 5 days and given Augumentum through a drip and the infection was the E-coli bacteria. I went home with 2 more days of antibiotics to take orally. I was still experiencing pain in the flank about 4 days after taking my last antibiotic so I called the Dr and blood test confirmed I still had the infection. I was given Augmentum for 7 days but 5 days after taking the last one I was still feeling bad. I was given Nitrofurdantoin on Friday to take 4 times a day but the pain seems to be getting worse. I am also anaemic and have been taking ferrous fulmurate since January. If I go back to the GP should I be asking to see a specialist?

doctor1 MD

Yes. I have klebsiella pneumoniae of the urinary tract. Does one ever recover from this infection? I have been quite ill for the last month. I have diabetes, high BP, hypothyroidism, chronic bronchitis, interstitial cystitis. I started out with bactrim, am now on trimethoprim and flagyl. I am 75 yrs of age.
mao
Hi, may I answer your health queries right now ? Please type your query here...

doctor1 MD

hi, i've had a uti infection for 2 months and the results said that i had klebsiella. i have gone through 4 courses of antibiotics (macrobid, cipro@250 mg, then 2 cipros @ 500 mg) and nothing. i am afraid that it will never go away. is there anything else that can be done?

doctor1 MD

I've been experiencing slight pain when i urinate. Also I've got discomfort in my urethra. I'm also leaking a little liquid throughout the day and feel the need to urinate a lot more. My urine has been tested and came back as normal. A doctor prescribed me a weeks supply of nitrofurantoin which I have finished but had no improvement

doctor1 MD

My husband got very nauseated and extremely sweaty while urinating. He also got shaky. This happened once before about 5 years ago. What could cause this?

doctor1 MD

Which antibiotic better for a uti - ceftin or cipro?

doctor1 MD

I am urinating frequently, have a weak stream at times and do not seem to finish and small amount leaking